MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY ION¿; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC - GALWAY ION¿; CORONARY DRUG-ELUTING STENT
Model Number H7493902432250
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr.: stent delivery system (sds) was returned for analysis.A visual examination of the stent found that on distal rows 15 and 16, stent struts were lifted and twisted.The bumper tip of the device showed no signs of damage.A visual and tactile examination found several kinks across the length of the hypotube.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the outer and mid-shaft section found no issues with the extrusion.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 17-oct-2016.It was reported that crossing difficulties were encountered.The target lesion was located in the highly calcified left anterior descending artery.A 32mm x 2.50mm ion" drug-eluting stent was advanced but failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed stent damage.

Brand Name
ION¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6097568
Report Number2134265-2016-09857
Device Sequence Number294326
Product Code NIQ
UDI-Device Identifier08714729810742
UDI-Public(01)08714729810742(17)20161022(10)18035054
Combination Product (Y/N)N
PMA/510(K) Number
P100023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2016
Device Model NumberH7493902432250
Device Catalogue Number39024-3225
Device Lot Number18035054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2016
Initial Report FDA Received Date11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR